Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 8:54 PM CST for Seminole County, Oklahoma. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 7, 2000, 8:54 PM CST (02:54 UTC)
- Expired
- Mar 7, 2000, 9:45 PM CST
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Seminole County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 7, 9:41 PM CST | Hail 0.88 | Welty, OK | |
| Mar 7, 9:46 PM CST | Hail 1.75 | Lake Okemah, OK | Golfball size hail fell likely damaging a few cars. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 7, 5:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
786
WUUS54 KOUN 080254
SVROKC
OKC133-080345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CST TUE MAR 7 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 945 PM CST
* AT 854 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
MILES WEST OF SEMINOLE...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BOWLEGS...CROMWELL...LITTLE...
SEMINOLE AND WEWOKA
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3538 9675 3503 9675 3513 9649 3527 9643
3530 9640 3557 9583 3577 9600 3539 9662
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 5 hours 19 minutes earlier.
Area forecast discussion, Mar 7, 3:35 PM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 335 PM CST TUE MAR 7 2000 SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC DISCUSSIONS ALREADY ISSUED. ZONES WILL NATURALLY BE WORDED WITH SEVERE STORM TERMINOLOGY FOR TONIGHT. AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO SOUTHWEST AND BEGIN TO INCREASE. IT APPEARS THAT WINDS TOMORROW WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH HIGH WIND WARNING SPEEDS IN THE NORTHWEST. WILL ISSUE A WIND ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT. TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT THAN TONIGHT. FCSTID = 23 = CMS OKC 52 70 45 65 / 90 0 0 0 HBR 49 72 42 67 / 100 0 0 0 SPS 52 75 45 72 / 80 0 0 0 GAG 46 68 35 58 / 100 10 0 0 PNC 50 68 42 60 / 90 10 10 0 DUA 53 71 45 73 / 80 0 0 0 .OUN... OK...WIND ADVISORY ALL ZONES ON WEDNESDAY. TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.
In the hours before
Local storm report, Mar 7, 7:20 PM CST, 1 hour 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0702 PM 3 S CHICKASHA OK .88 INCH HAIL
03/07/00 GRADY HAM RADIO REPORT
0700 PM 6 SW DUNCAN OK 1.00 INCH HAIL
03/07/00 STEPHENS HAM RADIO REPORT
0706 PM 6 N DUNCAN OK .88 INCH HAIL
03/07/00 STEPHENS HAM RADIO REPORT
0640 PM 2 E CYRIL OK .75 INCH HAIL
03/07/00 CADDO HAM RADIO REPORT
0639 PM HENRIETTA TX .88 INCH HAIL
03/07/00 CLAY HAM RVADIO REPORT
0630 PM 6 S HULEN OK 80 MPH WIND GUST
03/07/00 COTTON HAM RADIO REPORT
KTSpecial weather statement, Mar 7, 7:41 PM CST, 1 hour 13 minutes before
OKZ006-011-017-018-023-024-027-038-039-044-045-TXZ090-080215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 741 PM CST TUE MAR 7 2000 TORNADO WATCH NUMBER 73...IN EFFECT FOR PORTIONS OF WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS...HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN OKLAHOMA...ALFALFA...MAJOR...BLAINE... KINGFISHER...CANADIAN...CADDO...GRADY...COMANCHE...STEPHENS... COTTON...AND JEFFERSON...AND INH TEXAS...CLAY COUNTY. THE SEVERE WEATHER THREAT HAS MOVED OUT OF THESE COUNTIES. JAMES
Local storm report, Mar 7, 7:50 PM CST, 1 hour 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0744 PM 4 S NEWCASTLE OK .88 INCH HAIL
03/07/00 MCCLAIN HAM RADIO REPORT
0747 PM NEWCASTLE OK .75 INCH HAIL
03/07/00 MCCLAIN HAM RADIO REPORT
KTLocal storm report, Mar 7, 7:55 PM CST, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM S @OKARCHE OK 61 MPH WIND GUST
03/07/00 CANADIAN SPOTTER REPORT
KTLocal storm report, Mar 7, 8:28 PM CST, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 10 W PERKINS OK 1.00 INCH HAIL
03/07/00 PAYNE REPORTED BY TRAINED
SPOTTER
JLLocal storm report, Mar 7, 8:35 PM CST, 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CST TUE MAR 07 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 20 W ALVA OK WIND DAMAGE
03/07/00 WOODS POWER POLES REPORTED DOWN
REPORTED BY COUNTY EM
0655 PM ALVA OK 59 MPH WIND GUST
03/07/00 WOODS RECORDED BY OKLAHOMA MESONET
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 6:10 PM CST | Tornado Warning | OUN | Comanche | 35 min |
| Mar 7, 6:21 PM CST | Severe Thunderstorm Warning | OUN | Blaine | 39 min |
| Mar 7, 6:23 PM CST | Severe Thunderstorm Warning | OUN | Cotton | 52 min |
| Mar 7, 6:36 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 54 min |
| Mar 7, 6:40 PM CST | Severe Thunderstorm Warning | OUN | Grady, Stephens | 65 min |
| Mar 7, 6:40 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 65 min |
| Mar 7, 7:03 PM CST | Tornado Warning | OUN | Canadian | 27 min |
| Mar 7, 7:24 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 66 min |
| Mar 7, 7:24 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 66 min |
| Mar 7, 7:28 PM CST | Severe Thunderstorm Warning | OUN | Garvin | 62 min |
| Mar 7, 7:35 PM CST | Severe Thunderstorm Warning | OUN | Carter | 55 min |
| Mar 7, 7:40 PM CST | Severe Thunderstorm Warning | OUN | Logan | 50 min |
| Mar 7, 7:58 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| Mar 7, 8:16 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie | 59 min |
| Mar 7, 8:20 PM CST | Severe Thunderstorm Warning | OUN | Noble, Payne | 40 min |
| Mar 7, 9:44 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.